MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN SECTOR HA ACET CUP 54MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINN SECTOR HA ACET CUP 54MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121712054
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Necrosis (1971); Pain (1994); Loss of Range of Motion (2032); Osteolysis (2377); Inadequate Osseointegration (2646); Metal Related Pathology (4530)
Date of Event 11/25/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).E3: the initial reporter information has been removed for confidentiality/privacy.The initial reporter is a patient.Investigation summary : no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not perform.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The patient report that a pinnacle metal prosthesis was made.A total hip replacement was performed 12 years later.Blood test shows 4.29 chromium and 14.76 cobalt.An 8-month work stoppage following the second operation with risk of dislocation and fairly difficult movement.Standing is complicated.After the first operation, the patient developed kidney cancer.Left nephrectomy.No regular monitoring of this metal-to-metal prosthesis.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not perform.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot
=
> the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
Additional information was received: as per aei notes patient was revised due to hip pain, femoral osteolysis, osteonecrosis, elevated metal ions and aseptic loosening of total right hip prosthesis.Diagnosis surgery suspected pseudo tumor/alval, clinical visit reported on (b)(6) 2021 reported severe staged dorsarthirsis, lumbo-discarthrosis, highly suggestive aspect of loosening of arthroplasty of the right hip justifying a tomodensitometric complement.On (b)(6) 2022 reported painful total right hip prosthesis, pathological bone reaction of the right femoral stem.(b)(6) 2022 there was an inflammatory syndrome related to an outbreak of diverticulitis, comparative analysis of 2015 x-rays and current x-rays shows a notable increase in proximal femoral osteolysis.On (b)(6) 2022: suggesting aseptic loosening.Doi: (b)(6) 2010; dor: (b)(6) 2022 ; right hip.
 
Event or Problem Description
Additional information received: overall it is found on the imagery prior to the second intervention of (b)(6) 2022 an atypical granuloma on the right hip whose origin is not known ¿ it being specified that there are no signs of metallosis; patient's pain is probably due to a bone fixation problem; in 2010 there were no recommendations against the use of a metal/metal prosthesis; the presence of chromium and cobalt in the patient's blood is not causally linked to his kidney cancer; regarding the medical follow-up, the surgeon had asked the patient to come back to see him 3 years after the surgery, which he did not do; thus, the expert indicated that he would conclude that this was a therapeutic hazard.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The report of the expertise of 24 may of the expertise of the cci (chamber of commerce and industry) was reviewed by clinician.On (b)(6) 2022 the patient had bipolar replacement of the right hip.No metallosis was found.Acetabular cup change.Size 15, and impaction of a coral rod revision hig offset 15, ceramic head diameter 36, neck +5.Were implanted.(no part/lot information provided) *it should be noted that there was a discrepancy with laterality of the side of revision, but preoperative tests and postoperative test note it was the right hip.After the revision, the patient reported having limited mobility and pain.There was no date provided.It is clinically reasonable to have limited range of motion and pain after surgery for a limited amount of time.There was a physical evaluation of the patient that noted that there was no motor or sensory deficit is objectified.That the only damage is the replacement of the prosthesis and that the result of this replacement of the prosthesis is excellent.No changes to the current reportability required.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: corrected: e1.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PINN SECTOR HA ACET CUP 54MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19359810
Report Number1818910-2024-11155
Device Sequence Number3851571
Product Code LPH
UDI-Device Identifier10603295009177
UDI-Public10603295009177
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K192919
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2020
Device Catalogue Number121712054
Device Lot NumberE32K21000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2024
Supplement Date Received by Manufacturer05/21/2024
05/24/2024
05/30/2024
06/13/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date05/28/2024
06/04/2024
06/11/2024
06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/16/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICULEZE M HEAD 36MM +8.5; CORAIL AMT COLLAR SIZE 12; PINNACLE MTL INS NEUT36IDX54OD
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown